Child dies after taking Vitamin A
A magisterial enquiry was ordered after a child died and seven others were taken ill after being administered Vitamin A during a special campaign in South Assam's Cachar district.india Updated: Nov 07, 2008 16:04 IST
A magisterial enquiry was on Friday ordered after a child died and seven others were taken ill after being administered Vitamin A during a special campaign in South Assam's Cachar district.
Official sources said a three-year-old child, who was administered the medicine during a statewide 'Vitamin A Supplementation Week' at Gaurigram village, died at the Silchar Medical College Hospital (SMCH) last night.
Samsul Haq Majumdar, father of the dead child Abdur Samad, claimed that his child after being administered with Vitamin A on Tuesday vomitted and developed other complications necessitating the boy's admission to SMCH.
People in Rajartilla area of Katligora area also reported that seven children have fallen ill after taking doses of vitamin since the supplementation week under the National Rural Health Mission, Assam, started on October 30.
In view of the child's death last night and others taking ill, district Deputy Commissioner Gautam Ganguly has ordered a magisterial inquiry.
On being contacted, SMCH principal Dr Samdeep Swapan Dhar declined to comment on the incident as an enquiry had been ordered.
Doctors here said children were safe if Vitamin A was given with the spoon provided with the bottle in the prescribed dose.
Problems could, however, arise if the medicine was not stored at the recommended temperature, they added.